Alert archive / Minnesota / Special Weather Statements in 2016

Special Weather Statement, NWS Twin Cities, MN

June 17, 2016Brown County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jun 17, 2016, 5:57 PM CDT for Brown County, Minnesota. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2016, 5:57 PM CDT (22:57 UTC)
Expired
Jun 17, 2016, 7:00 PM CDT
In force
63 min
Issued by
NWS Twin Cities, MN

County Brown County, MN

The radar

The Minneapolis radar (KMPX), 106 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 6:05 PM CDTTSTM WND DMGSleepy Eye, MNFEW TREES TOPPLED.
Jun 17, 6:25 PM CDTTSTM WND DMG3 Wsw New Ulm, MNGARAGE BLOWN DOWN.
Jun 17, 6:30 PM CDTTSTM WND DMGNew Ulm, MNNUMEROUS TREES DOWN ACROSS TOWN. .

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1540 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

690 
WWUS83 KMPX 172257
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
557 PM CDT FRI JUN 17 2016
 
MNZ065>067-073>075-180000-
SIBLEY-BROWN-RENVILLE-REDWOOD-NICOLLET-MCLEOD-
557 PM CDT FRI JUN 17 2016

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED THROUGH 7
PM CDT...

A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES... 

SIBLEY...BROWN...RENVILLE...REDWOOD...NICOLLET...MCLEOD...

AT 556 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM .

LOCATIONS IMPACTED INCLUDE...
NEW ULM...SLEEPY EYE...GAYLORD...SPRINGFIELD...WINTHROP...FAIRFAX...MORGAN...
GIBBON...BROWNTON...STEWART...FRANKLIN AND LAFAYETTE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. HIGHWAY 14 BETWEEN MILE MARKERS 76 AND 105.
 U.S. HIGHWAY 212 BETWEEN MILE MARKERS 100 AND 110.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE AWAY FROM FLOOD WATERS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

LAT...LON 4450 9502 4481 9438 4446 9416 4414 9472
      4411 9487 4411 9495
TIME...MOT...LOC 2256Z 334DEG 13KT 4470 9442 4438 9485 
$$

JPC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 17, 4:30 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 17, 4:30 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
430 PM CDT FRI JUN 17 2016

.SHORT TERM...(This evening through Saturday)
Issued at 430 PM CDT Fri Jun 17 2016

The short term concern remains extent of convection into tonight
and threat lingering into Saturday.

Latest radar trends indicate convection will drop south and develop
to the southwest into this evening...ahead of the instability axis
and gradient into western Minnesota.  Difficult to discern how far
east activity will drift before the western activity takes over. The
watch has been issued and brings it as far east as the west metro.
Will need to monitor trends into the evening. Hail and strong winds
will remain the main severe threat for the event. Mid level lapse
rates ranging 8 c/km plus with MLCAPE to 5500 j/kg into the
southwest corner of the state. DCAPES are very high as well...so wet
microburst potential remains high in the stronger convection. The
latest trend of the hires and hrrr solutions indicate best chance
for convection lingering to the southwest into the late evening. We
will continue to mention chance of thunder through the night.

We still expect any leftover convection in the morning to lift north
during the day as the warm front lifts north into northern
Minnesota.  Temperatures are expected to warm to 85-90 once again
during the day with heat indices in the lower to middle 90s over
southern Minnesota.

.LONG TERM...(Saturday night through Friday)
Issued at 430 PM CDT Fri Jun 17 2016

The primary foci in the long term forecast period are the hot
temps and severe weather potential on Sunday. After that, a
relatively benign week is expected.

The nocturnal thunderstorm activity should stay mostly north of
the area on Saturday night into Sunday morning as the ridge acts
as a barrier to development. Have restricted precip chances to
areas north of an Alexandria to Cambridge line.

On Sunday the ridge should be in control for a good portion of the
day, which will bring dry weather until the afternoon. Meanwhile,
875 mb temps will climb to around +25 to +28 degree C range. Stout
southwest winds should easily mix that down to yield high temps in
the low to mid 90s. With dewpoints in the mid 60s to lower 70s,
this will translate to heat indices in the 95 to 100 degree range
over MN, with near 90 degrees over WI. Heat headlines are
therefore quite possible. With that being said, will need to
monitor the potential for convective debris from the nocturnal
complex to impact high temp forecasts a bit, as well as the fact
that the breezy winds will help mitigate the impacts of the heat a
bit.

By Sunday evening, do expect to see thunderstorms begin developing
from northern into west central MN as the cold front nears the
area and a shortwave trough enters the Northern Plains. While the
better forcing aloft will be displaced to the north, convergence
along the front appears sufficient to drive a line of
thunderstorms across the area during the evening, with wind and
hail the primary threats. With precipitable water values progged
to near 2 inches, torrential downpours of rain will be a given as
well.

In the wake of the front temperatures look to retreat to below
normal values in the 70s as northwest flow prevails.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1210 PM CDT Fri Jun 17 2016

Thunderstorm complex over northern MN at this time...will likely
develop to the south and west this afternoon and into tonight
along main instability axis. It appears it may work into kstc and
krwf this afternoon and then drop more south into the evening.
will mention vcsh at kmsp at 03z at this time because of
uncertainty of how far east activity will develop. There may be a
couple of round of thunder into the west during this forecast
period as the front remains in the vicinity. Some risk of mvfr
cigs developing into the night as well...especially along frontal
boundary where any convection will occur. the rest of the are
should remain vfr through the period.

KMSP...Some threat of convection moving into at least the western
metro into the late afternoon/evening. Could see a couple of
rounds of activity lingering through tonight. will mention vcsh
for the 03z period for now. Confidence is low for timing of any
convective activity at this time.

/OUTLOOK FOR KMSP/
SAT night...VFR. Winds S 10kts.
SUN...VFR. TSRA likely overnight. Winds SW 10-15G25 kts.
MON...VFR. Winds NW 10 kts.

&&

.MPX Watches/Warnings/Advisories...
WI...None.
MN...None.
&&

SHORT TERM...DWE
LONG TERM...LS
AVIATION...DWE
Hazardous weather outlook, Jun 17, 11:39 AM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1139 AM CDT FRI JUN 17 2016

MNZ041>045-047>070-073>078-082>085-091>093-181645-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
1139 AM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL
MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ACROSS WEST CENTRAL MINNESOTA WILL GRADUALLY EXPAND
SOUTH AND EAST THIS AFTERNOON AND EVENING. A FEW SEVERE STORMS
ARE POSSIBLE. HEAVY RAINFALL IS ALSO LIKELY WITH ANY OF THE
THUNDERSTORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE ON SATURDAY AND THEN AGAIN SUNDAY
AFTERNOON AND NIGHT. A FEW OF THE STORMS MAY BE SEVERE ON
SUNDAY AND ALSO CONTAIN A THREAT FOR HEAVY RAINFALL AND FLOODING.

HOT AND HUMID WEATHER IS EXPECTED ON SUNDAY...WITH HEAT INDICES
AROUND 95 DEGREES OR HIGHER POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEED ACROSS PARTS OF
WEST CENTRAL AND CENTRAL MINNESOTA THIS AFTERNOON AND AGAIN SUNDAY
AFTERNOON AND EVENING.

WIZ014>016-023>028-181645-
POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
1139 AM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE ON SATURDAY AND THEN AGAIN SUNDAY
AFTERNOON AND NIGHT. A FEW OF THE STORMS MAY BE SEVERE ON
SUNDAY AND ALSO CONTAIN A THREAT FOR HEAVY RAINFALL AND FLOODING.

HOT AND HUMID WEATHER IS EXPECTED ON SUNDAY...WITH HEAT INDICES
NEAR 95 DEGREES POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 17, 4:51 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
451 PM CDT FRI JUN 17 2016

MNZ056-064-065-172300-
CHIPPEWA-RENVILLE-YELLOW MEDICINE-
451 PM CDT FRI JUN 17 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN YELLOW
MEDICINE...NORTHWESTERN RENVILLE AND SOUTHEASTERN CHIPPEWA
COUNTIES THROUGH 6 PM CDT...

AT 451 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ASBURY TO NEAR BOYD. MOVEMENT WAS
SOUTHEAST AT 5 MPH.

WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GRANITE FALLS...CLARA CITY...RENVILLE...CLARKFIELD...SACRED HEART...
MAYNARD...HANLEY FALLS...MINNESOTA FALLS...HAZEL RUN...GRANITE FALLS
AIRPORT...GLUEK AND ASBURY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. HIGHWAY 212 BETWEEN MILE MARKERS 38 AND 70.
 U.S. HIGHWAY 59 BETWEEN MILE MARKERS 94 AND 104.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.

LAT...LON 4481 9584 4487 9585 4490 9578 4489 9575
      4491 9574 4502 9549 4491 9525 4489 9525
      4489 9519 4473 9509 4470 9536 4463 9573
      4481 9588
TIME...MOT...LOC 2151Z 318DEG 6KT 4494 9552 4482 9586

JPC
Local storm report, Jun 17, 4:52 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
452 PM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             HECTOR                  44.74N 94.71W
06/17/2016  M1.00 INCH       RENVILLE           MN   LAW ENFORCEMENT

            TIME ESTIMATED FROM RADAR.

0420 PM     HAIL             OLIVIA                  44.78N 95.00W
06/17/2016  M0.75 INCH       RENVILLE           MN   LAW ENFORCEMENT

            .

0420 PM     HAIL             BUFFALO LAKE            44.74N 94.62W
06/17/2016  M1.00 INCH       RENVILLE           MN   LAW ENFORCEMENT

            TIME ESTIMATED FROM RADAR.

0415 PM     HAIL             DAWSON                  44.93N 96.05W
06/17/2016  M1.00 INCH       LAC QUI PARLE      MN   STORM CHASER

            .

0412 PM     HAIL             HECTOR                  44.74N 94.71W
06/17/2016  E1.00 INCH       RENVILLE           MN   LAW ENFORCEMENT

            .

0405 PM     HAIL             6 SW DAWSON             44.87N 96.14W
06/17/2016  E1.00 INCH       LAC QUI PARLE      MN   TRAINED SPOTTER

            .

0350 PM     FUNNEL CLOUD     8 WSW DAWSON            44.87N 96.19W
06/17/2016                   LAC QUI PARLE      MN   STORM CHASER

            FUNNEL CLOUD DISSIPATED SHORTLY THEREAFTER.

0334 PM     HAIL             6 SSW MADISON           44.93N 96.23W
06/17/2016  U1.00 INCH       LAC QUI PARLE      MN   LAW ENFORCEMENT

            .

0311 PM     HAIL             DARWIN                  45.10N 94.40W
06/17/2016  U0.75 INCH       MEEKER             MN   PUBLIC

            REPORTED VIA SOCIAL MEDIA.

0255 PM     HAIL             LONG PRAIRIE            45.98N 94.86W
06/17/2016  M1.00 INCH       TODD               MN   AMATEUR RADIO

            OCCURRED OVER EAST SIDE OF CITY.

0243 PM     HAIL             8 E CARLOS              45.98N 95.13W
06/17/2016  M0.75 INCH       TODD               MN   PUBLIC

            .

0233 PM     HAIL             6 NE GROVE CITY         45.21N 94.59W
06/17/2016  M1.75 INCH       MEEKER             MN   STORM CHASER

            .

0223 PM     HAIL             2 S PAYNESVILLE         45.35N 94.72W
06/17/2016  M1.00 INCH       STEARNS            MN   TRAINED SPOTTER

            OCCURRED ALONG COUNTY ROAD 4.

0220 PM     HAIL             5 W EDEN VALLEY         45.33N 94.65W
06/17/2016  M1.00 INCH       MEEKER             MN   LAW ENFORCEMENT

            OCCURRED ALONG HIGHWAY 4, SOUTH OF HIGHWAY
            55.

0207 PM     HAIL             COLD SPRING             45.46N 94.43W
06/17/2016  M1.75 INCH       STEARNS            MN   LAW ENFORCEMENT

            OCCURRED ON WEST SIDE OF CITY. STRONG WINDS
            REPORTED BUT NO DAMAGE REPORT.

0203 PM     HAIL             ROSCOE                  45.43N 94.64W
06/17/2016  M0.75 INCH       STEARNS            MN   AMATEUR RADIO

            .

0155 PM     HAIL             5 ENE ST. MARTIN        45.53N 94.57W
06/17/2016  M1.00 INCH       STEARNS            MN   PUBLIC

            TIME ESTIMATED FROM RADAR.

0138 PM     HAIL             ST. MARTIN              45.50N 94.66W
06/17/2016  E1.00 INCH       STEARNS            MN   PUBLIC

            TIME ESTIMATED FROM RADAR. .

1206 PM     HAIL             9 E MILTONA             46.02N 95.11W
06/17/2016  U1.00 INCH       TODD               MN   TRAINED SPOTTER

            MOSTLY DIME SIZED AND VERY HEAVY RAINS.

1150 AM     HAIL             5 W LONG PRAIRIE        45.99N 94.96W
06/17/2016  U0.88 INCH       TODD               MN   TRAINED SPOTTER

            .

1108 AM     HAIL             BERTHA                  46.27N 95.06W
06/17/2016  U1.00 INCH       TODD               MN   PUBLIC

            STREET FLOODING ALSO REPORTED.

1101 AM     HAIL             3 WSW HEWITT            46.30N 95.15W
06/17/2016  M0.88 INCH       TODD               MN   TRAINED SPOTTER

            .

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Local storm report, Jun 17, 5:10 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
510 PM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             REDWOOD FALLS           44.54N 95.11W
06/17/2016  M0.75 INCH       REDWOOD            MN   TRAINED SPOTTER

            .

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Local storm report, Jun 17, 5:22 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
522 PM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TSTM WND DMG     MORGAN                  44.42N 94.92W
06/17/2016                   REDWOOD            MN   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN.

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Local storm report, Jun 17, 5:45 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
545 PM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     TSTM WND GST     1 N SPRINGFIELD         44.26N 94.98W
06/17/2016  M60 MPH          BROWN              MN   TRAINED SPOTTER

            MEASURED ON DAVIS WIND SENSOR.

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Special weather statement, Jun 17, 5:57 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
557 PM CDT FRI JUN 17 2016

MNZ065>067-073>075-180000-
SIBLEY-BROWN-RENVILLE-REDWOOD-NICOLLET-MCLEOD-
557 PM CDT FRI JUN 17 2016

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED THROUGH 7
PM CDT...

A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...

SIBLEY...BROWN...RENVILLE...REDWOOD...NICOLLET...MCLEOD...

AT 556 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM .

LOCATIONS IMPACTED INCLUDE...
NEW ULM...SLEEPY EYE...GAYLORD...SPRINGFIELD...WINTHROP...FAIRFAX...MORGAN...
GIBBON...BROWNTON...STEWART...FRANKLIN AND LAFAYETTE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. HIGHWAY 14 BETWEEN MILE MARKERS 76 AND 105.
 U.S. HIGHWAY 212 BETWEEN MILE MARKERS 100 AND 110.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE AWAY FROM FLOOD WATERS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

LAT...LON 4450 9502 4481 9438 4446 9416 4414 9472
      4411 9487 4411 9495
TIME...MOT...LOC 2256Z 334DEG 13KT 4470 9442 4438 9485

JPC

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 10:04 AM CDTSpecial Weather StatementMPXDouglas56 min
Jun 17, 10:27 AM CDTSevere Thunderstorm WarningMPXTodd48 min
Jun 17, 11:13 AM CDTSevere Thunderstorm WarningMPXTodd47 min
Jun 17, 11:40 AM CDTSpecial Weather StatementMPXTodd35 min
Jun 17, 11:59 AM CDTSpecial Weather StatementMPXPope46 min
Jun 17, 12:00 PM CDTSpecial Weather StatementMPXTodd30 min
Jun 17, 12:18 PM CDTSpecial Weather StatementMPXTodd42 min
Jun 17, 12:32 PM CDTSpecial Weather StatementMPXStearns43 min
Jun 17, 1:12 PM CDTSpecial Weather StatementMPXStearns48 min
Jun 17, 1:25 PM CDTSevere Thunderstorm WarningMPXStearns65 min
Jun 17, 1:37 PM CDTSevere Thunderstorm WarningMPXDouglas, Todd53 min
Jun 17, 1:50 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker40 min
Jun 17, 2:09 PM CDTSevere Thunderstorm WarningMPXStearns26 min
Jun 17, 2:12 PM CDTSpecial Weather StatementMPXMorrison, Todd48 min
Jun 17, 2:22 PM CDTSevere Thunderstorm WarningMPXMeeker68 min
Jun 17, 2:53 PM CDTSevere Thunderstorm WarningMPXKandiyohi52 min
Jun 17, 3:07 PM CDTSpecial Weather StatementMPXMcLeod23 min
Jun 17, 3:20 PM CDTSpecial Weather StatementMPXBenton, Mille Lacs, Morrison, Stearns, Todd55 min
Jun 17, 3:25 PM CDTSevere Thunderstorm WarningMPXLac qui Parle35 min
Jun 17, 3:32 PM CDTSevere Thunderstorm WarningMPXRenville43 min
Jun 17, 3:44 PM CDTSevere Thunderstorm WarningMPXRenville31 min
Jun 17, 4:02 PM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine28 min
Jun 17, 4:10 PM CDTSevere Thunderstorm WarningMPXRenville35 min
Jun 17, 4:14 PM CDTSevere Thunderstorm WarningMPXRenville, Sibley46 min
Jun 17, 4:30 PM CDTSevere Thunderstorm WarningMPXYellow Medicine45 min
Jun 17, 4:51 PM CDTSpecial Weather StatementMPXChippewa69 min
Jun 17, 4:53 PM CDTSevere Thunderstorm WarningMPXRedwood, Renville37 min
Jun 17, 5:08 PM CDTSevere Thunderstorm WarningMPXNicollet, Sibley37 min
Jun 17, 5:25 PM CDTSevere Thunderstorm WarningMPXBrown, Redwood35 min
Jun 17, 5:47 PM CDTSevere Thunderstorm WarningMPXBrown, Watonwan43 min
Jun 17, 6:04 PM CDTSevere Thunderstorm WarningMPXBrown, Watonwan26 min
Jun 17, 6:21 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Brown, Nicollet24 min

Nearby

Special Weather Statements in Minnesota, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.